News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Vaginal Problems


 kimberly629 - Mon Mar 14, 2005 12:44 pm

Hi,
I am 28 years old, overweight and a smoker,,,I have had three kids. With the first and last child, i had severe bleeding out after they were delivered, in which in both cases i had to be worked on for some time before the bleeding slowed. The last time was in sept of 2003. I had severe bleeding out, so severe that after i was worked on for some time, i was rushed to surgery for an emergency hysterectomey. By the time we got to the OR, and i was being prepped, it had slowed somewhat, so the dr. decided to work on me some more, instead of a hysterectomey. I decided to get tubal based on the fact that i might bleed to death if i tried to have another child. But since that time i have irregular and extremely heavy and painful periods. So much so that i cannot leave my home for the first few days. Sometimes sex is painful and sometimes i cannot feel anything. I feel very very loose. I have done kegels constantly and it does not help. I also have no desire for sex most of the time. I have also tried the pill (different kinds) to help with the periods. They all give me severe depression. I don't know what else to do.
 Dr. Tamer Fouad - Wed Jan 11, 2006 5:42 am

User avatar Hello,

Evaluating abnormal uterine bleeding after excluding pregnancy requires the exclusion medications known to cause abnormal uterine bleeding, iatrogenic causes, obvious genital tract pathology, and systemic conditions.[1] Once all these causes are excluded it can be presumed that you have dysfunctional uterine bleeding.

Any medicine or herbal product known to cause abnormal uterine bleeding must be excluded. These include anticoagulation therapy, contraceptive use such as an intrauterine device, Levonorgestrel implant (Norplant System), Medroxyprogesterone contraceptive injection (Depo-Provera), oral contraceptives in addition to hormone replacement therapy and psychotropic agents.[1]

The presence of systemic diseases such as cirrhosis, coagulation disorder or hypothyroidism is known to cause abnormal uterine bleeding.[1]

I recommend that you discuss these possibilities with your doctor.

Best regards.

References:
==========
1. Brenner PF. Differential diagnosis of abnormal uterine bleeding. Am J Obstet Gynecol 1996;175(3 Pt 2):766-9.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here